3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

buspar/buspirone

Reply
 
Thread Tools
Old 07-15-2013, 01:36 PM   #1
Member
 
Join Date: Nov 2012
Posts: 92

S/C/G: 175/138/130

Height: 5'4"

Default buspar/buspirone

Hi all,

After trying MANY of the SSRIs/SNRIs and failing miserably, my doctor has given me buspar to try (since my problem is 99% anxiety and 1% depression, it makes sense I guess). He said it is weight-neutral but we all know docs will say that even if it's not true. I was lucky in that I never had weight gain from any of the psych meds I tried, but was curious: have any of you been on buspar and what were your experiences, weight-wise and otherwise?

Thanks!
__________________
citygirl89 is offline   Reply With Quote
Old 07-15-2013, 02:12 PM   #2
Renaissance Woman
 
Join Date: Feb 2009
Location: California, USA
Posts: 2,591

S/C/G: 363/306/185

Height: 5'10.5"

Default

I was on buspar and Prozac at the same time and I did gain weight. But I was also on some steroids for allergies and recurring bronchitis during that time as well. So I probably gained weight from the steroids mostly. And I gained a lot of weight!

I have not ever been on buspar alone. Not sure if this is any help to you at all.
__________________
Georgia



geoblewis is offline   Reply With Quote
Old 07-15-2013, 02:26 PM   #3
Member
 
Join Date: Nov 2012
Posts: 92

S/C/G: 175/138/130

Height: 5'4"

Default

Thank you so much for your response! I do know that steroids can make people gain weight like crazy, I'm sorry you went through that.
__________________
citygirl89 is offline   Reply With Quote
Old 07-15-2013, 03:06 PM   #4
Junior Member
 
Join Date: Mar 2013
Posts: 25

Default

I'm on it right now. No weight gain. I do get dizzy for a good 20-30 minutes after I take it about 50% of the time and it gives me weird nightmares. That's about it. I do feel it helps with my anxiety though.
mymagicnumber is offline   Reply With Quote
Old 07-15-2013, 05:16 PM   #5
Member
 
Join Date: Nov 2012
Posts: 92

S/C/G: 175/138/130

Height: 5'4"

Default

Thanks! Glad you find it helpful except for the dizziness and sleep nightmares.
__________________
citygirl89 is offline   Reply With Quote
Old 07-15-2013, 10:50 PM   #6
MF 3/31/13
 
SuperHeroTeacher's Avatar
 
Join Date: Apr 2013
Location: Sunny California
Posts: 925

S/C/G: 261/ticker/155 for now

Height: 5'2"

Default

I've been on buspar along with Zoloft for over 15 years. I've gained a significant amount of weight since beginning them both, but I don't believe there is a correlation. I've lst nearly 50 pounds in less than 4-months while taking them too!
__________________
Every day is a battle, but whatever, I'm scrappy ~Darcey

Each = 5 lbs gone for good!

SuperHeroTeacher is offline   Reply With Quote
Old 07-19-2013, 05:16 PM   #7
Junior Member
 
Join Date: May 2013
Location: The Plains
Posts: 15

S/C/G: 248/234/206

Height: 5'8"

Default

I was on Wellbutrin for 5 months & lost 40lbs, I was also undergoing a major break up in my life that caused me severe stress. After 5 months I was prescribed buspirone & that was about 2 months ago & I've gained 30lbs back. I've very dissapointed & upset with myself. I don't know if it solely due to buspirone or do to another change in my life situation right now. I actually logged on today to try to get some motivation to get back to losing weight.
PalmBeach is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 09:03 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2